MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE INNOVIN

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE INNOVIN
Model Number DADE INNOVIN
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center and reported that a discordant, falsely low prothrombin time (pt) result and a discordant, falsely low pt international normalized ratio (inr) result were obtained using dade innovin reagent on a sysmex ca-1500 system.Quality controls were within acceptable ranges the day of the event.The customer reported that a sample issue potentially contributed to the discordant, falsely low pt/inr results.Siemens contacted the customer multiple times to gather further information regarding sample handling; however, the customer has not yet responded.Siemens is investigating the issue.
 
Event or Problem Description
A discordant, falsely low prothrombin time (pt) result and a discordant, falsely low pt international normalized ratio (inr) result were obtained using dade innovin reagent on a sysmex ca-1500 system.The discordant results were reported to the physician(s).The same sample was repeated for pt and inr thrice under sample id (b)(6) using the same instrument and the same reagent, resulting higher.The first repeat results were reported as the correct results to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the falsely low pt/inr results.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 9610806-2019-00037 on 19-mar-2019.Additional information (26-mar-2019): siemens further investigated the issue and determined that the issue was sample related.However, the specific cause of the discordant, falsely low prothrombin time (pt) and international normalized ratio (inr) results could not be determined.Inadequate mixing, centrifugation, sample tube type, or mishandling of the sample or reagent could all have been contributing factors to the discordant results.The reagent is performing according to specifications.No further evaluation of this device is required.

Brand Name
DADE INNOVIN
Common Device Name
DADE INNOVIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg d-35041,
GM 
MDR Report Key8432741
Report Number9610806-2019-00037
Device Sequence Number11017792
Product Code GJS
UDI-Device Identifier00630414023489
UDI-Public00630414023489
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K974343
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/26/2020
Device Model NumberDADE INNOVIN
Device Catalogue Number10873567
Device Lot Number549722A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/21/2019
Supplement Date Received by Manufacturer03/26/2019
Initial Report FDA Received Date03/19/2019
Supplement Report FDA Received Date04/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1